MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION R SERIES DEFIBRILLATOR; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION R SERIES DEFIBRILLATOR; DEFIBRILLATOR/PACEMAKER
Model Number R SERIES
Medical Device Problem Code Failure to Deliver Shock/Stimulation (1133)
Health Effect - Clinical Code Death (1802)
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a patient (age & gender unknown), the device failed to discharge via electrode pads.Complainant indicated that the clinician obtained another device to continue treating the patient.Complainant indicated that the patient subsequently expired.
 
Additional Manufacturer Narrative
The device was returned to zoll medical corporation and the customer's report was not replicated or confirmed.The device was put through extensive testing without duplicating the report.The device made all the appropriate lead view changes and charged/shocked as expected, all buttons were tested for functionality and were found to be in working order.The device was recertified and returned to the customer.Review of teh device activity logs found that immediatley upon powering up, the device displayed "check pads/poor pad contact" messages.The energy down button was pressed dropping the energy to 30j, and the log recorded that the user pressed the charge button and then the analyze button.The device then recorded an analysis halt message.This will occur when the analyze button is pressed without a valid patient impedance.The shock button was then pressed, but no shock was delivered.The device would not be able to shock until it is able to identfy a valid patient impedance first.Which means that the check pads/poor pad contact message would need to be addressed by the user before the device could deliver the shock.The log further shows that throughout the day there are multiple successful shocks delivered indicating when all criteria is met the device is able to discharge.The electrode pads were not returned as part of this investigation.No trend is associated with reports of this type.

Brand Name
R SERIES DEFIBRILLATOR
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key10195219
Report Number1220908-2020-01810
Device Sequence Number19448281
Product Code MKJ
UDI-Device Identifier00847946002442
UDI-Public00847946002442
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060559/P160
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberR SERIES
Device Catalogue NumberR SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;